Application of Statistical Linearization Techniques to Nonlinear Multidegree-of-Freedom Systems

[+] Author and Article Information
W. D. Iwan

California Institute of Technology, Pasadena, Calif.

I-Min Yang

Tetra Tech, Inc., Pasadena, Calif.

J. Appl. Mech 39(2), 545-550 (Jun 01, 1972) (6 pages) doi:10.1115/1.3422714 History: Received April 22, 1970; Revised October 02, 1970; Online July 12, 2010


A statistical linearization approach is applied to problems of the stationary random response of nonlinear multidegree-of-freedom dynamical systems. The approach is formulated in such a way that the resulting linear system parameters have a simple physical interpretation and can often be determined analytically. The accuracy of the approach is investigated by means of examples.

Copyright © 1972 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In